Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 149, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 19, 2007, 8:26 PM MDT for Garden County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2007, 8:26 PM MDT (02:26 UTC)
- Expired
- May 19, 2007, 8:59 PM MDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garden County, NE
The radar
The North Platte radar (KLNX), 145 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 8:35 PM MDT | HAIL 0.75 | 9 Ne Oshkosh, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 200226 SVRLBF NEC069-200315- /O.NEW.KLBF.SV.W.0149.070520T0226Z-070520T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 826 PM MDT SAT MAY 19 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITY OF OSHKOSH... * UNTIL 915 PM MDT * AT 824 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...OR ABOUT 9 MILES NORTHEAST OF OSHKOSH...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN GARDEN COUNTY AT 840 PM MDT LAT...LON 4163 10241 4135 10237 4141 10198 4165 10200 $$ MASEK
2 follow-up statements
000 WWUS53 KLBF 200243 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 943 PM CDT SAT MAY 19 2007 NEC069-200315- /O.CON.KLBF.SV.W.0149.000000T0000Z-070520T0315Z/ GARDEN NE- 843 PM MDT SAT MAY 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR EAST CENTRAL GARDEN COUNTY... AT 838 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL GARDEN COUNTY...OR ABOUT 12 MILES NORTHEAST OF OSHKOSH...MOVING EAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN GARDEN COUNTY AT 900 PM MDT LAT...LON 4160 10230 4140 10223 4141 10198 4165 10200 $$ MASEK
000 WWUS53 KLBF 200259 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1000 PM CDT SAT MAY 19 2007 NEC069-200310- /O.CAN.KLBF.SV.W.0149.000000T0000Z-070520T0315Z/ GARDEN NE- 900 PM MDT SAT MAY 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GARDEN COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED. LAT...LON 4160 10230 4140 10223 4141 10198 4165 10200 $$ MASEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:27 PM MDT, 5 hours 59 minutes earlier.
Area forecast discussion, May 19, 2:27 PM MDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT SAT MAY 19 2007 .SYNOPSIS... AT THE SURFACE...LOW PRESSURE AND WEAK SFC BOUNDARY FRONT NEAR BASSETT TO NORTH OF THEDFORD TO SOUTHEAST OF ALLIANCE IS CURRENTLY MAIN FOCUS FOR CONVECTION. NAM INDICATES SLOW MOVEMENT TO SOUTHEAST INTO EARLY EVENING. OTHER SCATTERED STORM FIRING OFF FRONT RANGE WITH SOME DEVELOPMENT SOON EXPECTED IN TRI STATE AREA. && .DISCUSSION... BEST ORGANIZED ACTIVITY IN BROWN AND ROCK COUNTY AT 2115Z WITH CONGESTING CU FIELDS TRAILING TO THE WEST. 0-6KM SHEAR IS WEAK AT 15-20 KTS...THUS BRIEF HEAVY RAIN...PEA HAIL AND GUSTY WINDS TO 50 MPH ARE EXPECTED. ISOLATED SEVERE STILL A CONCERN FOR ROTATING STORMS ALONG BOUNDARY INTO EARLY EVENING. SFC FRONT WILL LIFT NORTH FOR SUNDAY THEN BY MONDAY...CYCLOGENESIS IN ERN CO WILL DEVELOP FRONT ACROSS FORECAST AREA. BEST AREAL COVERAGE OF THUNDERSTORMS WILL BE MONDAY AFTERNOON/OVERNIGHT AHEAD OF UPPER TROUGH. THIS FCST PKG LEANED TOWARD FASTER NAM/SREF SOLUTION REGARDING POPS/WINDS TEMPS INTO TUESDAY. GFS LOOKS TOO SLOW...EVEN IN COMPARISON TO 12Z ECMWF. BEST SEVERE THREAT TO BE MONDAY AFTERNOON/NIGHT...AS 0-6KM SHEAR OF 30-40 KTS JUST NW OF SFC FRONT. THUS INCREASED TO LIKELY POPS MUCH OF NCTRL. && .AVIATION... GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS OR SO AS THUNDERSTORM BASES SHOULD REMAIN AOA 5KFT AGL. HOWEVER AS PAST FEW NIGHTS...WIND GUSTS NEAR THESE STORMS COULD REACH OR EXCEED 50KT AS THEY COLLAPSE OR PRODUCE AN OUTFLOW BOUNDARY AND IN TURN REDUCED VISIBILITIES DUE TO BLOWING DUST...BOTH HAZARDOUS TO LIGHT AIRCRAFT. WEAKER WINDS ALOFT SHOULD ALSO PROHIBIT THE LLWS SEEN THE PAST FEW MORNINGS. MOISTURE AND BOUNDARIES WILL PERSIST ACROSS THE LBF TWEB ROUTES AGAIN SUNDAY AFTERNOON AND ISOLATED TO SCATTERED CONVECTION WILL BE POSSIBLE AGAIN. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && KAR/13
Hazardous weather outlook, May 19, 2:37 PM MDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT SAT MAY 19 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-201200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 337 PM CDT SAT MAY 19 2007 /237 PM MDT SAT MAY 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA THROUGH THE LATE EVENING HOURS. HOWEVER THE BEST CHANCES LOOK TO BE ALONG AND SOUTH OF AN ALLIANCE TO AINSWORTH TO BUTTE LINE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW ISOLATED STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS UP TO AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE IN THE DAY THROUGH THE EARLY MORNING HOURS ON SUNDAY...MONDAY AND TUESDAY. THUNDERSTORM PROBABILITIES WILL INCREASE DAILY AS A POWERFUL STORM SYSTEM APPROACHES THE CENTRAL PLAINS TUESDAY. THE THREAT OF THUNDERSTORMS WILL DECREASE WEDNESDAY THROUGH FRIDAY AS COOLER MORE STABLE AIR BUILDS INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) CDC/13
In the hours before
Local storm report, May 19, 4:50 PM MDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 PM CDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 NW PURDUM 42.12N 100.33W
05/19/2007 E1.00 INCH CHERRY NE PUBLIC
&&
HENDERSONLocal storm report, May 19, 6:44 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 10 N TRYON 41.70N 100.94W
05/19/2007 E0.88 INCH MCPHERSON NE PUBLIC
&&
MASEKLocal storm report, May 19, 6:52 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
752 PM CDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 17 S SENECA 41.80N 100.83W
05/19/2007 E0.88 INCH THOMAS NE PUBLIC
&&
HENDERSONLocal storm report, May 19, 7:18 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
818 PM CDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 18 W TRYON 41.56N 101.29W
05/19/2007 E0.75 INCH MCPHERSON NE PUBLIC
&&
MASEKLocal storm report, May 19, 7:32 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
832 PM CDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 3 W STAPLETON 41.48N 100.57W
05/19/2007 E0.75 INCH LOGAN NE PUBLIC
&&
HENDERSONLocal storm report, May 19, 8:23 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
923 PM CDT SAT MAY 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 NW PURDUM 42.12N 100.33W
05/19/2007 E1.00 INCH CHERRY NE PUBLIC
0702 PM HAIL 17 S SENECA 41.80N 100.83W
05/19/2007 E0.88 INCH THOMAS NE PUBLIC
0730 PM HAIL 10 N TRYON 41.70N 100.94W
05/19/2007 E0.88 INCH MCPHERSON NE PUBLIC
0808 PM HAIL 18 W TRYON 41.56N 101.29W
05/19/2007 E0.75 INCH MCPHERSON NE PUBLIC
0820 PM HAIL 3 W STAPLETON 41.48N 100.57W
05/19/2007 E0.75 INCH LOGAN NE PUBLIC
&&
A BOUNDARY IN NORTHERN NEBRASKA WAS THE LOCATION THUNDERSTORMS FORMED
SATURDAY AFTERNOON. THUNDERSTORMS SLOWLY MOVED TO THE SOUTHEAST
PRODUCING UP TO QUARTER SIZED HAIL NORTH OF PURDUM. MOST OF THE
REPORTS WERE BREIF HEAVY RAIN AND PEA SIZED HAIL.
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 6:02 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 43 min |
| May 19, 6:11 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 64 min |
| May 19, 6:32 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 58 min |
| May 19, 7:08 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 54 min |
| May 19, 7:24 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 51 min |
| May 19, 7:33 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.